Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 243, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Sep 3, 2008, 5:41 PM CDT for 5 parishes in Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2008, 5:41 PM CDT (22:41 UTC)
- Expired
- Sep 3, 2008, 6:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 144 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 12:39 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 032241 TORJAN LAC035-041-065-083-123-032315- /O.NEW.KJAN.TO.W.0243.080903T2241Z-080903T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 541 PM CDT WED SEP 3 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA... NORTHEASTERN FRANKLIN PARISH IN NORTHEAST LOUISIANA... NORTHWESTERN MADISON PARISH IN NORTHEAST LOUISIANA... NORTHEASTERN RICHLAND PARISH IN NORTHEAST LOUISIANA... SOUTHERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA... * UNTIL 615 PM CDT * AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BAKERS...OR 11 MILES EAST OF MANGHAM...MOVING NORTHEAST AT 33 MPH. * THE TORNADO WILL BE NEAR... DELHI AND WAVERLY BY 555 PM CDT... WARDEN BY 600 PM CDT... MONTICELLO BY 610 PM CDT... 7 MILES SOUTHEAST OF DARNELL BY 615 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3283 9149 3266 9117 3233 9151 3236 9170 TIME...MOT...LOC 2241Z 220DEG 29KT 3239 9158 $$ MME
1 follow-up statement
000 WWUS54 KJAN 032308 RRA SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 608 PM CDT WED SEP 3 2008 LAC035-041-065-083-123-032315- /O.CON.KJAN.TO.W.0243.000000T0000Z-080903T2315Z/ WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-FRANKLIN LA-MADISON LA- 609 PM CDT WED SEP 3 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHWESTERN MADISON...NORTHEASTERN FRANKLIN...NORTHEASTERN RICHLAND...SOUTHWESTERN EAST CARROLL AND SOUTHERN WEST CARROLL PARISHES... AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR WARDEN...OR 15 MILES EAST OF RAYVILLE... MOVING NORTHEAST AT 30 MPH. THE TORNADO WILL BE NEAR... MONTICELLO...EPPS AND 9 MILES SOUTH OF DARNELL BY 615 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI. LAT...LON 3283 9149 3266 9117 3233 9151 3236 9170 TIME...MOT...LOC 2309Z 223DEG 26KT 3252 9148 $$ MME
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 3, 3:05 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 3, 3:05 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT WED SEP 3 2008
...CONDITIONS WILL IMPROVE AS AFFECTS OF GUSTAV PULLS AWAY FROM THE
ARKLAMISS REGION...
.DISCUSSION...LATEST SATELLITE IMAGERY SHOWS REMNANTS OF GUSTAV
ACROSS SOUTHWEST ARKANSAS. CONVECTIVE BANDS ARE CONTINUING THE
MOVE ACROSS THE REGION. LOW TO MID LEVEL FLOW HAS THE BEST SHEAR AND
CONVERGENCE ACROSS THE WEST HALF OF THE REGION. STILL EXPECT SOME
ISOLATED TORNADOES TO CONTINUE INTO THE EVENING HOURS OVER THE WESTERN
PORTIONS OF THE REGION. AS FAR AS FLASH FLOOD POTENTIAL IS CONCERN
WILL ALLOW THE WATCH TO EXPIRE AT 7 PM. EXPECT LIGHT BREEZY
CONDITIONS FOR TONIGHT...SO WILL LET THE LAKE WIND ADVISORY EXPIRE
AT 4 PM. THE BEST WINDS WILL BE UP IN THE NORTHWEST DELTA
REGION...BUT EXPECT THE WINDS TO DIMINISH AS THE SURFACE LOW PULLS
NORTH DURING THE NIGHT.
*******ALSO SENT OUT A PUBLIC INFORMATION STATEMENT...COURTESY OF
OUR SENIOR HYDROLOGIST. GUSTAV STORM TOTALS RANGED UP TO 19 INCHES
AT LARTO LAKE LOUISIANA.****
SHORT RANGE AND MEDIUM RANGE MODELS SHOWS THAT THE REMNANTS OF
GUSTAV WILL PUSH INTO SOUTHERN MISSOURI BY EARLY THURSDAY. THIS WILL
HELP TO DIMINISH THE HEAVY RAIN POTENTIAL FOR TONIGHT. A SURFACE
BOUNDARY WILL BE TRAILING THE LOW PRESSURE AREA. WE WILL BE GETTING
BACK TO A MORE DIURNAL PATTERN AS WE GET TOWARD THE END OF THE WORK
WEEK. THE BOUNDARY WILL PUSH THROUGH THE REGION ON THURSDAY NIGHT.
WE WILL BE GETTING SOME RAINS WITH IT IN A MORE CONVECTIVE NATURE.
THE BOUNDARY WILL PUSH EAST OF THE REGION ON FRIDAY. THIS WILL CAUSE
THE ARKLAMISS TO DRY OUT FROM THE WEST ON LATE FRIDAY INTO FRIDAY
NIGHT. AS FAR AS TEMPS ARE CONCERN BELIEVE THAT MODELS ARE GOING
TOO COOL WITH TEMPS WITH A WET GROUND AND GRADUALLY DECREASING CLOUDS
AS WE GO INTO THURSDAY NIGHT AND FRIDAY NIGHT. SO MADE SOME SLIGHT
UPWARD ADJUSTMENTS. WITH DAILY HIGHS WENT CLOSE TO MAV GUIDANCE.
LOWS WILL BE FROM THE LOWER TO MIDDLE 70S FOR TONIGHT...LOWER 70S
FOR THURSDAY NIGHT AND NEAR 70 TO LOWER 70S FOR FRIDAY NIGHT. DAILY
HIGHS WILL RANGE FROM THE LOWER TO MIDDLE 80S./17/
.AVIATION...THE RAIN HAS FILLED IN ACROSS THE REGION...SO LIGHT TO
MODERATE RAIN CAN BE EXPECTED AT MOST SITES FOR THE NEXT FEW HOURS.
A FEW THUNDERSTORMS MAY APPROACH...BUT VCTS SHOULD BE GOOD AT THIS
POINT. RAIN MAY BRIEFLY REDUCE VISIBILITIES TO 3 MILES OR LESS IN A
FEW LOCATIONS...SO WILL MAINTAIN WORSENING CONDITIONS IN TEMPO
GROUPS THROUGH THE EVENING. STILL LOOKING FOR RAIN TO DIMINISH
ACROSS THE AREA BEFORE MIDNIGHT. HOWEVER...LOW CLOUDS AND FOG SHOULD
MOVE IN AND MAINTAIN THROUGH SUNRISE. MODELS CONTINUE TO SUGGEST
SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE WESTERN ZONES JUST
BEFORE SUNRISE AND SLOWLY TRACK EAST THROUGH THE DAY. STILL LOOKS
LIKE GLH/GWO AND MAYBE JAN WILL BE THE ONLY SITES IMPACTED BEFORE
18Z./7/
.PREVIOUS DISCUSSION...424 AM CDT WED SEP 3 2008
.LONG TERM...THE EXTENDED FORECAST LOOKS RATHER QUIET. THE MODELS
ARE IN DECENT AGREEMENT WITH THE UPPER PATTERN SHOWING EITHER WEAK
ZONAL OR SW FLOW. AFTER THE REMNANTS OF GUSTAV PUSH OFF WELL TO OUR
NORTHEAST DRIER AIR WILL WORK IN AND THIS WILL HELP KEEP RAIN
CHANCES PRETTY LOW. THE WEEKEND WILL LIKELY BE MOSTLY DRY WHICH WILL
BE A WELCOME CHANGE. SLIGHTLY COOLER LL TEMPS WILL ALSO MOVE IN AND
KEEP HIGHS IN CHECK. IN ADDITION TO HIGHS THIS COOLER/DRIER AIR
WOULD NORMALLY ALLOW FOR SOME RATHER COMFORTABLE NIGHTS BUT WITH THE
AMOUNT OF RAIN THAT HAS FALLEN ALREADY AND WILL FALL B/T NOW AND THU
LOWS WILL LIKELY NOT GET NEARLY AS COOL AS THE GUI IS SHOWING FOR
THIS WEEKEND THANKS TO ALL OF THE GROUND MOISTURE. DUE TO THAT I
HAVE STUCK WITH LOWS CLOSE TO 70 FOR SAT AND SUN. THINGS REMAIN
PRETTY QUIET HEADING INTO NEXT WEEK BUT WE WILL HAVE TO CONTINUE TO
KEEP AN EYE ON TROPICAL STORM IKE. THE FORECAST STILL HAS IKE MOVING
TWRDS THE FL STRAIGHTS WITH A GOOD CHANCE OF GETTING INTO THE GULF
BY MON. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 85 72 85 / 57 40 23 21
MERIDIAN 74 86 71 86 / 41 45 32 23
VICKSBURG 74 84 71 86 / 68 29 19 12
HATTIESBURG 76 87 73 88 / 41 54 28 23
NATCHEZ 76 82 72 85 / 52 27 16 13
GREENVILLE 75 82 71 85 / 77 36 20 13
GREENWOOD 76 82 71 85 / 67 47 24 16
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025-
034>037-040>045-047>066-072>074.
LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
025>028-034>036-040>043-047>049-053>055-059>063.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023>026.
LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-
015-016-023>026.
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.Hazardous weather outlook, Sep 3, 2:57 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 257 PM CDT WED SEP 3 2008 MSZ043>046-048>052-054>058-062>066-072>074-042000- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 257 PM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE AREA. TORNADOES WILL BE THE PRIMARY RISK. THE OUTER RAIN BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE ROTATING STORMS THIS AFTERNOON AND EVENING. IN ADDITION...BRIEF DOWNPOURS WILL BE LIKELY. ANY ADDITIONAL RAIN WILL RUN-OFF AND CAUSE FLASH FLOODING. ESPECIALLY IN URBAN AND OTHER POOR DRAINAGE AREAS. THERE WILL BE A RISK OF STRONG TO SEVERE STORMS AGAIN THURSDAY. A COLD FRONT WILL DEVELOP JUST WEST OF THE AREA AND SLOWLY TRACK EAST EARLY THURSDAY. THE BOUNDARY WILL MOVE INTO THE EXTREMELY MOIST AND UNSTABLE ATMOSPHERE OVER CENTRAL AND SOUTHEAST MISSISSIPPI BY THE AFTERNOON...WHERE A FEW STORMS MAY REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG STORMS WILL BE POSSIBLE OVER SOUTHEAST MISSISSIPPI THURSDAY EVENING. AS THE COLD FRONT SLOWLY TRACKS EAST THROUGH THE MOIST AND UNSTABLE ATMOSPHERE...A FEW STORMS MAY REACH SEVERE LIMITS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH THURSDAY NIGHT. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040-041-047-053- 059>061-042000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 257 PM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND WEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY TORNADOES WILL BE THE PRIMARY CONCERN ACROSS THE AREA THROUGH TONIGHT. THE OUTER RAIN BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE ROTATING STORMS AND A FEW TORNADOES MAY DEVELOP. IN ADDITION...HEAVY DOWNS POURS WILL CONTINUE ACROSS THE AREA. ANY ADDITIONAL RAIN WILL AGGRAVATE FLOODING. AVOID FLOODED AREAS UNTIL WATER RECEDES. BE PREPARED TO TAKE ACTION AND MOVE TO HIGHER GROUND IF MORE FLOODING DEVELOPS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. MSZ029>033-037>039-042000- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- 257 PM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . .DAY ONE...TONIGHT AND THURSDAY HEAVY DOWNPOURS ASSOCIATED WITH GUSTAV CONTINUE TO MOVE THROUGH THE AREA TONIGHT. PONDING OF WATER IS LIKELY IN URBAN AND OTHER POOR DRAINAGE AREAS. THERE WILL BE A RISK OF STRONG STORMS THURSDAY AFTERNOON. A COLD FRONT WILL DEVELOP JUST WEST OF THE AREA AND SLOWLY TRACK EAST EARLY THURSDAY. THE BOUNDARY WILL MOVE INTO THE EXTREMELY MOIST AND UNSTABLE ATMOSPHERE OVER NORTHEAST MISSISSIPPI BY THE AFTERNOON... WHERE A FEW STORMS MAY REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED AT THIS TIME. MSZ019-025>028-035-036-042-042000- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-HUMPHREYS-HOLMES- YAZOO- 257 PM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE AREA. TORNADOES WILL BE THE PRIMARY RISK. THE OUTER RAIN BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE ROTATING STORMS THIS AFTERNOON AND EVENING. IN ADDITION...BRIEF DOWNPOURS WILL BE LIKELY. THE GROUND AROUND THE REGION IS SATURATED. ANY ADDITIONAL RAIN WILL RUN-OFF AND CAUSE FLASH FLOODING...ESPECIALLY IN URBAN AND OTHER POOR DRAINAGE AREAS. AVOID FLOODED AREAS. BE PREPARED TO TAKE ACTION AND MOVE TO HIGHER GROUND IF FLOODING DEVELOPS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 3, 3:42 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HEAVY RAIN JIGGER 32.03N 91.75W
09/03/2008 M20.00 INCH FRANKLIN LA BROADCAST MEDIA
PUBLIC REPORTED 20 INCHES OF STORM TOTAL RAINFALL.
&&
MRMLocal storm report, Sep 3, 3:56 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TORNADO BUDE 31.46N 90.85W
09/03/2008 FRANKLIN MS EMERGENCY MNGR
EM REPORTS HE IS WATCHING TORNADO ON THE GROUND AT THE
INTERSECTION OF HIGHWAYS 98 AND 84
&&
AEGLocal storm report, Sep 3, 4:17 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
417 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TORNADO HICKORY 32.32N 89.02W
09/02/2008 NEWTON MS EMERGENCY MNGR
TREES DOWN IN AREA AND TORNADO TOUCHDOWN REPORTED AT
INTERSECTION OF US HWY 80 AND STATE HWY 503
&&
ESALocal storm report, Sep 3, 5:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO BUDE 31.46N 90.85W
09/02/2008 FRANKLIN MS PUBLIC
FRONT PORCH WAS DAMAGED AT A RESTAURANT NEAR THE
INTERSECTION OF HIGHWAYS 98 AND 84. A TREE WAS ALSO
REPORTED DOWN.
&&
WILSONLocal storm report, Sep 3, 5:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TORNADO 9 NNE COLLINS 31.76N 89.49W
09/02/2008 F1 COVINGTON MS NWS STORM SURVEY
75 YARDS WIDE AND 4.5 MILE TRACK STARTED 3 SW HOT COFFEE
ENDED 4 NW HOT COFFEE. 1 HOME WITH SIGNIFICANT ROOF
DAMAGE AND CARPORT DESTROYED...1 HOME WITH MAJOR ROOF
DAMAGE AND A SHED DESTROYED...2 HOMES WITH MINOR ROOF
DAMAGE...A CHICKEN HOUSE NEARLY DESTROYED. SEVERAL TREES
UPROOTED OR SNAPPED OFF ALONG TRACK.
&&
WILSONLocal storm report, Sep 3, 5:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR MAG
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TORNADO 9 NNE COLLINS 31.76N 89.49W
09/02/2008 EF1 COVINGTON MS NWS STORM SURVEY
75 YARDS WIDE AND 4.5 MILE TRACK STARTED 3 SW HOT COFFEE
ENDED 4 NW HOT COFFEE. 1 HOME WITH SIGNIFICANT ROOF
DAMAGE AND CARPORT DESTROYED...1 HOME WITH MAJOR ROOF
DAMAGE AND A SHED DESTROYED...2 HOMES WITH MINOR ROOF
DAMAGE...A CHICKEN HOUSE NEARLY DESTROYED. SEVERAL TREES
UPROOTED OR SNAPPED OFF ALONG TRACK.
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:04 PM CDT | Flash Flood Warning | JAN | Catahoula, Concordia, Franklin, Richland | 3 hr |
| Sep 2, 8:44 PM CDT | Tornado Warning | JAN | Catahoula | 30 min |
| Sep 2, 9:42 PM CDT | River Flood Warning | JAN | Franklin | 20 days |
| Sep 2, 9:52 PM CDT | Flash Flood Warning | JAN | Catahoula, Concordia | 113 min |
| Sep 2, 10:07 PM CDT | Tornado Warning | JAN | Catahoula, Concordia | 38 min |
| Sep 2, 10:59 PM CDT | Tornado Warning | JAN | Catahoula, Franklin | 46 min |
| Sep 2, 11:18 PM CDT | Flash Flood Warning | JAN | Franklin, Tensas | 12 hr |
| Sep 2, 11:19 PM CDT | Areal Flood Warning | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 4 hr |
| Sep 2, 11:24 PM CDT | Tornado Warning | JAN | Catahoula, Concordia, Tensas | 51 min |
| Sep 2, 11:30 PM CDT | Tornado Warning | JAN | Catahoula | 45 min |
| Sep 2, 11:58 PM CDT | Flash Flood Warning | JAN | Catahoula, Concordia | 12 hr |
| Sep 3, 2:07 AM CDT | Flash Flood Warning | JAN | Richland | 6 hr |
| Sep 3, 4:11 AM CDT | Tornado Warning | JAN | Catahoula, Concordia | 49 min |
| Sep 3, 4:47 AM CDT | Flash Flood Warning | JAN | East Carroll, Madison, West Carroll | 2 hr |
| Sep 3, 6:56 AM CDT | Flash Flood Warning | JAN | East Carroll, Madison, West Carroll | 4 hr |
| Sep 3, 7:19 AM CDT | Tornado Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 41 min |
| Sep 3, 7:44 AM CDT | Areal Flood Warning | JAN | Morehouse | 4 hr |
| Sep 3, 8:10 AM CDT | Areal Flood Warning | JAN | East Carroll, Franklin, Madison, Richland, Tensas, West Carroll | 4 hr |
| Sep 3, 10:35 AM CDT | River Flood Warning | JAN | Franklin | 9 days |
| Sep 3, 10:35 AM CDT | River Flood Warning | JAN | Madison | 3 days |
| Sep 3, 10:35 AM CDT | River Flood Warning | JAN | Tensas | 37 hr |
| Sep 3, 12:05 PM CDT | Areal Flood Warning | JAN | Catahoula, Concordia | 6 hr |
| Sep 3, 12:35 PM CDT | Areal Flood Warning | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 6 hr |
| Sep 3, 5:34 PM CDT | Tornado Warning | JAN | Catahoula | 41 min |
| Sep 3, 5:53 PM CDT | Tornado Warning | JAN | Catahoula, Franklin, Madison, Richland, Tensas | 52 min |
| Sep 3, 6:13 PM CDT | Lake Wind Advisory | JAN | East Carroll, Franklin, Madison, Morehouse, Richland, West Carroll | 7 hr |
| Sep 3, 6:15 PM CDT | Tornado Warning | JAN | Catahoula | 23 min |
| Sep 3, 6:20 PM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 55 min |
| Sep 3, 6:33 PM CDT | Flash Flood Warning | JAN | East Carroll, Madison, Richland, West Carroll | 4 hr |
| Sep 3, 6:45 PM CDT | Flash Flood Warning | JAN | Catahoula | 3 hr |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.